New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Stephanie008
Regular Member


Date Joined Oct 2010
Total Posts : 183
   Posted 11/18/2010 10:35 PM (GMT -6)   
Is anyone on this medication, Trileptal?  Do you know if this makes you gain weight?  Any input on side effects especially weight, please let me know.  I was just put on this medication, but I haven't started it yet because i am afraid.  Thank you for any advice.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42610
   Posted 11/18/2010 11:23 PM (GMT -6)   
I typed it in and from what I can see, it may even go the other way. There was nothing about weight loss or weight gain, but talked about insomnia and nervousness. So it is probably more like a stimulant type medication. If you aren't sure, ask your doc or pharmacist. The pharmacists know a lot about the medications.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

journey2health
Veteran Member


Date Joined Oct 2009
Total Posts : 2826
   Posted 11/19/2010 1:49 AM (GMT -6)   
I've been on it before and I believe it is weight neutral. Didn't gain weight from it. Replaced it with Zyprexa and gained weight on that.

G20man
Regular Member


Date Joined Jul 2010
Total Posts : 89
   Posted 11/19/2010 12:18 PM (GMT -6)   
Trileptal is actually a reformulated version of Tegratol, they are both anticonvulsants also used for mood stabilization. Tegratol was know to sometimes cause (a rare) drop in all blood cells in some people, a potentially deadly side effect. Trileptal was made to overcome this dangerous side effect. Tegratol in generic is called carbamazapine, Trileptal in generic is called oxcarbazapine, so you can see the resemblance. Tegratol has still been used for many years, and the drop in blood cells (called aplastic anemia) is fairly rare. Trileptal is not known to cause aplastic anemia, although it can still cause side effects like skin rash or drop in blood sodium.
I would say try it and let your doctor know of any unusual (if any) side effects you may have. All medications cause some side effects, especially at the beginning, but they usually aren't dangerous. The main thing to look out for with any medication is rash, this could be a sign of something serious. Other than that, you may feel sleepy, dry mouth, etc.  Remember that these are medications for epilepsy, and some people with epilepsy need to be on them for years on end, so overall they are fairly safe meds.
Just to reiterate, try it. If you notice anything unusual call your doctor ASAP to see if it's anything serious. 
God bless!!!!
 
                                        Tom 

givinguponit24
Regular Member


Date Joined Jan 2011
Total Posts : 138
   Posted 1/26/2011 2:45 PM (GMT -6)   
I am on trileptal. Taking 900 mg but then again thats a low dose. It can increase the heart rate because I notice mine goes up to 80 beats per minute. It can also lead to a life threatening electrolyte imbalance. So drink plenty of gatorade or soda. Make sure to have a lot of sodium in you're diet. Salt, french fries etc.
It can lead to sleepiness, sexual side effects, fatigue, dizziness, sensitivity to light.
ALLERGIES, ADHD, OCD, GENERALIZED ANXIETY DISORDER, PTSD, BIPOLAR TYPE 1, HYPOCHONDRIAC, PHE DISORDER.
Lamictal-300mg, Trileptal-900mg Seroquel-200mg, Risperdal-5.0mg Zoloft-25mg

sukay
Veteran Member


Date Joined Feb 2003
Total Posts : 1441
   Posted 1/26/2011 7:05 PM (GMT -6)   
Hi Simplistic,
 
You know that medications work differently for everybody so keep that in mind when you read the replies.
 
For me, Trileptal was a gift!  I had tried so many different medications & this is the one that clicked for me.  I have been on if for a couple of years now. The medication has not caused me to gain weight as that was a concern for me as well.  It gave me my life back.
 
I hope you have just as much success with it.
 
Get well wishes!
 
sukay~*
Too often we underestimate the power of a touch, a smile, a kind word, a listening ear, an honest compliment, or the smallest act of caring, all of which have the potential to turn a life around.
~Leo Buscaglia~

*Crohns Disease 1994
*Bipolar 2003/Anxiety/Panic Attacks
*Fibromyalgia/Arthritis
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 8:59 PM (GMT -6)
There are a total of 3,005,292 posts in 329,211 threads.
View Active Threads


Who's Online
This forum has 161767 registered members. Please welcome our newest member, Titanium-Girl.
319 Guest(s), 11 Registered Member(s) are currently online.  Details
mirowpl, SoMuchFun, mattamx, GoBucks, countess18, Donjr, cashlessclay, WalkingbyFaith, savena, Roadranger82, rpgdancer